Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 3 (1989), Issue 5, Pages 182-184
http://dx.doi.org/10.1155/1989/610650
Brief Communication

Acute Colitis due to Methyldopa

Michael Troster and Stephen N. Sullivan

Departments of Pathology and Medicine, Victoria Hospital, University of Western Ontario, Ontario, London, Canada

Received 15 August 1989; Accepted 17 October 1989

Copyright © 1989 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A case of acute colitis due to antihypertensive therapy with methyldopa is reported . The colonic biopsies showed heavy infiltrates of eosinophils with crypt abscesses, cryptitis and vascular cuffing. Cessation of methyldopa therapy relieved the colitis with recurrence after restarting methyldopa on two separate occasions.